Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 16, NWS Memphis, TN

June 10, 2021Decatur County, Hardin County, Tennessee

NWS Memphis, TN issued this river flood advisory at Jun 10, 2021, 6:35 AM CDT for Decatur County, Hardin County, Tennessee. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 6:35 AM CDT (11:35 UTC)
Expired
Jun 11, 2021, 1:58 PM CDT
In force
31 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Decatur County, TN, Hardin County, TN

The radar

The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Savannah (SAVT1).

Action stage
365 ft
Minor stage
370 ft
Moderate stage
375 ft
Major stage
388 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

659 
WGUS84 KMEG 101135
FLSMEG

Flood Advisory
National Weather Service Memphis TN
635 AM CDT Thu Jun 10 2021

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-112345-
/O.NEW.KMEG.FL.Y.0016.210610T1135Z-210616T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
635 AM CDT Thu Jun 10 2021

The National Weather Service in Memphis has issued a

* Flood Advisory for
  the Tennessee River at Savannah.
* From this morning to Wednesday evening.
* At 5:15 AM CDT Thursday the stage was 365.6 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 367.9 feet 
  early Monday morning, then fall experience a steady fall through 
  midweek.
* Impact...At 368.0 feet, house lots on the north end of Emerald 
  Lane at Hooker's Bend are beginning to flood. Water is backing 
  into most sloughs.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$

MJ
4 follow-up statements
094 
WGUS84 KMEG 101736
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1236 PM CDT Thu Jun 10 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-120545-
/O.CON.KMEG.FL.Y.0016.000000T0000Z-210616T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1236 PM CDT Thu Jun 10 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Tennessee River at Savannah.
* Until Wednesday evening.
* At 5:15 AM CDT Thursday the stage was 365.6 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 367.9 feet 
  early Monday morning.
* Impact...At 368.0 feet, House lots on the north end of Emerald 
  Lane at Hooker's Bend are beginning to flood. Water is backing 
  into most sloughs.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$
143 
WGUS84 KMEG 101750
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1250 PM CDT Thu Jun 10 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-120600-
/O.EXT.KMEG.FL.Y.0016.000000T0000Z-210612T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1250 PM CDT Thu Jun 10 2021

...The Flood Advisory is now in effect until Saturday morning...

The Flood Advisory continues for
  the Tennessee River at Savannah.
* Until Saturday morning.
* At 12:15 PM CDT Thursday the stage was 365.5 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 365.8 feet just after midnight tonight.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$
357 
WGUS84 KMEG 110101
FLSMEG

Flood Advisory
National Weather Service Memphis TN
801 PM CDT Thu Jun 10 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-121100-
/O.CON.KMEG.FL.Y.0016.000000T0000Z-210612T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
801 PM CDT Thu Jun 10 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Tennessee River at Savannah.
* Until Saturday morning.
* At 7:15 PM CDT Thursday the stage was 365.3 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 365.8 feet just after midnight tonight.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$
155 
WGUS84 KMEG 111858
FLSMEG

Flood Advisory
National Weather Service Memphis TN
158 PM CDT Fri Jun 11 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Tennessee River at Savannah

TNC039-071-112000-
/O.CAN.KMEG.FL.Y.0016.000000T0000Z-210611T1858Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
158 PM CDT Fri Jun 11 2021

...The Flood Advisory for the Tennessee River at Savannah has been 
cancelled...

The Flood Advisory is cancelled for
  the Tennessee River at Savannah.
* At 1:15 PM CDT Friday the stage was 363.8 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will rise to 364.3 feet this evening. It will 
  then fall to 362.3 feet and begin rising again early tomorrow 
  afternoon. It will rise to 363.5 feet tomorrow evening. It will 
  then fall to 359.2 feet and begin rising again Friday morning. It 
  will then rise again but remain below flood stage.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$

BELLES

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jun 10, 4:56 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 10, 4:56 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
456 AM CDT Thu Jun 10 2021

.DISCUSSION...

...Historic flooding continues across northwest and north-central portions
of Mississippi this morning...

Extreme rainfall continues to impact portions of northwest and
north-central Mississippi at this hour. Latest KNQA instantaneous
rainfall rates are an outrageous 6 inches per hour. These heaviest
storms have disproportionately affected Tallahatchie County over
the past two hours, for which a Flash Flood Emergency has been
issued. More storms continue to fire upstream along the 925mb
boundary. This elevated boundary is coincident with a 250mb jet
streak and is well ventilated. Thus, this area of convergence
will continue to see training thunderstorms over the next couple
of hours. The flash flood threat looks to be dangerous and
possibly deadly through at least sunrise this morning.

Decided to keep the entire flash flood watch going through 00Z,
even though the highest confidence of flash flooding resides
southwest of a line from Marianna, Arkansas to Tunica, Mississippi
to Oxford, Mississippi. However, due to the enormous amount of
rainfall that has fallen over all of north Mississippi in the past
48 hours, the ground is so saturated that a couple of heavy
showers could create flooding issues. This is especially true for
areas near major rivers that remain in flood stage. Etta on the
Little Tallahatchie Canal is approaching the historic flood level
of February 2019 and could exceed it. Several other rivers are
near moderate flood stage across north Mississippi and could
easily come out of their banks with the additional rainfall.

This pattern looks to remain relatively unchanged through at least
Saturday. In fact, the 06Z HRRR run shows more storms firing over
the same areas again on Friday night and into Saturday morning.
Will continue to advertise the threat in the HWO through Saturday.

The pattern looks to finally shift as the upper level low finally
lifts northeast of the region and northwest flow sets up over the
region. Unfortunately, another shortwave will rotate around the
periphery of the upper level ridge and more showers and
thunderstorms are expected to fire up.

Synoptic models are consistent with a cold front moving into the
Mid-South late Sunday night into Monday afternoon. This will bring
yet another another shot of showers and thunderstorms to the
region.

There is hope though, as upper level high pressure looks to build
into the region Monday through midweek next week. This should
result in dry and warm conditions across the region. However,
there is still a bit of uncertainty as the Mid-South remains
sandwiched between an upper low over the northeast and a ridge
over the Four Corners Region. Stay tuned.

AC3

&&

.AVIATION...
06Z TAFs

Low stratus developed this evening with IFR conditions becoming
more widespread with time. Potential exists for LIFR conditions
towards sunrise at most sites. Conditions anticipated to
gradually improve to MVFR conditions by late Thursday morning.
VCSH potential may still persist overnight, especially W and S of
MEM. Otherwise, VCTS possible late Thursday morning into Thursday
afternoon as daytime instability returns.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this evening for Lee AR-Phillips.

MO...None.
MS...Flash Flood Watch through this evening for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...None.
&&
Hazardous weather outlook, Jun 10, 5:07 AM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
507 AM CDT Thu Jun 10 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-111215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
507 AM CDT Thu Jun 10 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Scattered thunderstorms will bring a risk for heavy rainfall to
already saturated areas in north Mississippi through this
afternoon. Localized heavy rainfall may result in flash flooding.

Areal flooding will also be a concern, especially near rivers
that rise to or remain in moderate to major flood stage. Please
visit our webpage for the latest river flood warnings and current
levels.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The flash flood threat may continue across north Mississippi on
both Friday and Saturday as scattered to numerous storms are
expected across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

AC3

In the hours before

Special weather statement, Jun 10, 4:06 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
406 AM CDT Thu Jun 10 2021

MSZ010>012-020-100930-
Coahoma MS-Tallahatchie MS-Panola MS-Quitman MS-
406 AM CDT Thu Jun 10 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 AM CDT
FOR...

Northeastern Coahoma County in northwestern Mississippi...
Northern Tallahatchie County in northwestern Mississippi...
Southwestern Panola County in northwestern Mississippi...
Quitman County in northwestern Mississippi...

At 404 AM CDT...a strong thunderstorm producing winds to 45 mph was
located over Marks, or 18 miles west of Batesville, moving southeast
at 25 mph. Given the saturated soils, winds of this strength may be
sufficient to down trees.

Very heavy rain and flash flooding will occur with this thunderstorm.

People in northeastern Coahoma...northern Tallahatchie...southwestern
Panola and Quitman Counties should monitor this storm closely.

LAT...LON 3437 9044 3438 9019 3411 8992 3409 8993
      3401 9042
TIME...MOT...LOC 0904Z 331DEG 20KT 3428 9025
Special weather statement, Jun 10, 5:24 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
524 AM CDT Thu Jun 10 2021

MSZ010-011-020-101100-
Coahoma MS-Tallahatchie MS-Quitman MS-
524 AM CDT Thu Jun 10 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 AM CDT
FOR...

Southeastern Coahoma County in northwestern Mississippi...
Northern Tallahatchie County in northwestern Mississippi...
Southwestern Quitman County in northwestern Mississippi...

At 523 AM CDT...a strong thunderstorm producing winds to 45 mph was
located near Vance, or 12 miles northeast of Parchman, moving
southeast at 35 mph. Given the saturated soils, winds of this
strength may be sufficient to down trees and powerlines.

Very heavy rain and flash flooding will occur with this thunderstorm.

People in southeastern Coahoma...northern Tallahatchie and
southwestern Quitman Counties should monitor this storm closely.

LAT...LON 3387 9045 3399 9045 3399 9064 3419 9063
      3420 9029 3387 8997
TIME...MOT...LOC 1023Z 322DEG 31KT 3406 9037
Local storm report, Jun 10, 6:13 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
613 AM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     FLASH FLOOD      4 NW CHARLESTON         34.05N  90.10W
06/10/2021                   TALLAHATCHIE       MS   911 CALL CENTER

            A WATER RESCUE IS BEING PERFORMED NEAR PADUCAH WELLS
            ROAD AND LEVEE ROAD ALONG THE LITTLE TALLAHATCHIE RIVER
            DUE TO COMPLETELY FLOODED ROADWAYS.

&&

AC3
Local storm report, Jun 10, 6:15 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
615 AM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     FLASH FLOOD      CHARLESTON              34.01N  90.06W
06/10/2021                   TALLAHATCHIE       MS   911 CALL CENTER

            WATER IS COVERING THE ROADWAYS ALONG SECTIONS OF
            HIGHWAYS 35 AND 32 THROUGHOUT TALLAHATCIE COUNTY.

&&

AC3

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.